Thunderstorm Wind, Logan
- When
- June 14, 1:15 AM CST
- Where
- Logan County, 0.43 mi S of Oakley Muni Arpt
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 39.114, -100.819
During the overnight hours southeast moving thunderstorms had wind gusts up to 67 MPH reported. The highest gust reported was near Oakley.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GLD wrote it up.
During the overnight hours southeast moving thunderstorms had wind gusts up to 67 MPH reported. The highest gust reported was near Oakley.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 13, 11:16 PM CST, 1 hour 59 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Goodland KS 1116 PM MDT Fri Jun 13 2025 .KEY MESSAGES... - Some fog and stratus is possible Saturday morning; dense fog can't be ruled out. - Discrete cells Friday afternoon may eventually grow upscale into a cluster during the evening. Strong to severe storms are forecast. - Strong to perhaps severe potential continues through the weekend. Tuesday may be a more widespread severe weather day. - Above normal temperatures are likely to persist through the upcoming weekend. && .UPDATE... Issued at 1105 PM MDT Fri Jun 13 2025 The watch for Yuma county has expired. No other changes to the other watch in place through 09Z. && .SHORT TERM /THROUGH SATURDAY NIGHT/... Issued at 1114 PM MDT Fri Jun 13 2025 Similar to last night a cluster of storms is following the mean wind to the ESE across portions of NW Kansas. A 2nd additional cluster has also developed south of Interstate 70 and should also move to the ESE as well. Continuing to think that wind gusts around 70 mph will be the primary hazard especially if any bowing segments can develop; hail up to ping pong ball size remains possible as well as ample elevated CAPE around 3500-4000 j/kg remains in place. Do have some concerns on hail size given the potential for numerous updrafts in place so think it would have to take a dominant updraft for the hail threat to fully materialize. The other factor to watch as well will be very heavy rainfall leading to some flooding potential given a moist environment remaining in place. Some locales Thursday night from Hitchcock county down through Gove county received 1-2 inches of rainfall last night so this strip seems to be the "most" at risk for some flooding concerns. Winds overnight are forecast to continue from the southeast as moisture advection continues which may lead again to some fog around sunrise, but will be dependent on how quickly this round of rainfall moves out of the area. With the potential for rainfall to continue through the night with redevelopment as some subtle isentropic ascent presents itself int 305K level will refrain for now for introducing fog into the forecast given the conditional nature and low confidence in exactly where the better potential may lie. Saturday, moisture continues to stream into the area with the potential for low 70 dew points moving into the eastern third of the area. A overall fairly volatile environment looks to be in place with very high surface and MUCAPE values exceeding 5000 j/kg and wind shear of 35-40 knots according to the 00Z RAP. RAP is suggesting a 700mb vort max perhaps and MCV emanating from convection from Wyoming/Montana overnight towards the area. This may be a source of lift for the afternoon for eastern portion of the area should this set up a bit further west; another potential source of lift would be approaching our convective temperature in the upper 80s to low 90s. If a storm where to form in this environment very large hail, damaging winds and perhaps a tornado would all be on the table as storms would be surface based given very low LCL's. Latest RAP also does suggests some increase in mid level moisture across western portions of the area during the afternoon. A stout 700mb CAP is in place and given a lack of any obvious forcing don't anticipate any storms to develop but may need to keep an eye on landspout potential given some low level curvature in the winds and very steep lapse rates, if a boundary where to become evident this threat would increase. A more pronounced wave off of the Cheyenne Ridge may lead to the relative better chance for storm development towards the Yuma county areas after 01Z. If this storm can survive then severe weather would be possible however confidence is a little iffy at this time in that. Some guidance is also suggesting that redevelopment via an MCV and/or isentropic lift may occur overnight as well. Some severe potential may be in play with that as elevated CAPE remains in play as well. As for temperatures I have brought down high temperatures a few degrees from the previous forecast given the trend towards a more moist environment with higher dew points. && .LONG TERM /SUNDAY THROUGH FRIDAY/... Issued at 109 PM MDT Fri Jun 13 2025 Sunday, the pattern looks to remain largely the same as the ridge continues to push in farther from the southwest and the low over Missouri slows exits to the east. The Goodland CWA looks to be on the northeastern edge of the ridge, so we can still expect to see some shortwave systems impacting the area, allowing us to see some isolated, daily storms through Monday afternoon. This continues until Tuesday evening when a large trough is expected to enter from the Pacific northwest and push the high back south. This looks to be our next good chance at storms and we have a 15% outlook from SPC for this risk. As this trough pushes farther east, there will be multiple waves of divergence that will promote storm development through around Thursday night. Around Friday morning, give or take a day, the high looks to move back north, into the Great Plains, blocking us from the jet for a good portion of the weekend. This will cause temperatures to climb and keep any good chances at precipitation at bay. This will increase the potential for critical fire weather conditions, so we will be keeping a close eye on that. High temperatures Sunday through Tuesday will be in the 90s, with 100 not out of the question. Wednesday and probably Thursday, temperatures look to be capped about 7-10 degrees cooler, before the high returns. When the high returns late next week, we can expect mid 90s to low 100s. && .AVIATION /06Z TAFS THROUGH 06Z SUNDAY/... Issued at 1021 PM MDT Fri Jun 13 2025 Continuing to watch a cluster of storms turn to the ESE from northeast Colorado and west Nebraska. Confidence is higher in impacts to KMCK from this with very heavy rain and severe winds main concern at this time; a little more iffy still for KGLD which will be dependent on southward development along an outflow boundary so will maintain the Prob30 for now. Dependent on how quickly the rain moves out of the area fog and/or stratus may develop Saturday morning as moisture continues to advect in but confidence is not high enough to include in the TAF at this time. SSE winds are forecast to continue Saturday with some gusts of 20-25 knots. Another potential for afternoon and evening showers and storms but coverage remains less than 30% confidence at this time so will not include in this set of TAFS. There is however a signal for a LLJ for KGLD with LLWS so have included that, the orientation of the jet will be dependent if KMCK will need to eventually be included. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...None. CO...None. NE...None. && UPDATE...Trigg SHORT TERM...Trigg LONG TERM...CA AVIATION...Trigg
Hazardous Weather Outlook National Weather Service Goodland KS 1108 PM MDT Fri Jun 13 2025 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-150515- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 1108 PM MDT Fri Jun 13 2025 /1208 AM CDT Sat Jun 14 2025/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...TONIGHT... Strong to severe thunderstorms are ongoing or developing across the area. A Severe Thunderstorm Watch is in effect for the rest of the area except Yuma, Kit Carson and Cheyenne counties in Colorado and Greeley and Wichita counties in Kansas; this watch runs through 3am MT or 4am CT. Damaging winds to 70 mph and hail up to ping pong ball size remain possible through the night. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY... Late afternoon and evening storms are possible each day through the weekend. Large hail and damaging winds continue to be the primary threats each day. Late afternoon and evening storms are possible each day through the weekend. Large hail and damaging winds continue to be the primary threats each day. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required.
Preliminary Local Storm Report
National Weather Service Goodland KS
1149 PM MDT Fri Jun 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1138 PM Tstm Wnd Gst 3 ENE Herndon 39.92N 100.73W
06/13/2025 M59 MPH Decatur KS Mesonet
Site KKSOBERL22 reports 59 mph wind gust.
&&
KAKSpecial Weather Statement
National Weather Service Goodland KS
1151 PM MDT Fri Jun 13 2025
KSZ027-028-140615-
Wallace KS-Logan KS-
1151 PM MDT Fri Jun 13 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN WALLACE AND
SOUTHWESTERN LOGAN COUNTIES THROUGH 1215 AM MDT/115 AM CDT/...
At 1150 PM MDT/1250 AM CDT/, Doppler radar was tracking a strong
thunderstorm 7 miles southeast of Wallace, or 13 miles southeast of
Sharon Springs, moving east at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southeastern
Wallace and southwestern Logan Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 300 AM MDT/400 AM
CDT/ for west central Kansas.
&&
LAT...LON 3873 10161 3889 10161 3891 10138 3874 10138
TIME...MOT...LOC 0550Z 271DEG 10KT 3882 10152
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
KAKSpecial Weather Statement
National Weather Service Goodland KS
1226 AM MDT Sat Jun 14 2025
KSZ013-014-140700-
Thomas-Sherman-
1226 AM MDT Sat Jun 14 2025
...A GUST FRONT WILL AFFECT SOUTHWESTERN THOMAS AND SOUTHERN SHERMAN
COUNTIES...
At 1225 AM MDT/125 AM CDT/, a gust front was located near Goodland,
moving south at 50 mph.
Wind gusts of 50 to 60 mph are possible with this gust front.
Locations impacted include...
Goodland, Brewster, Ruleton, Levant, and Edson.
This includes Interstate 70 in Kansas between mile markers 9 and 47.
&&
LAT...LON 3913 10187 3914 10192 3938 10188 3939 10117
3914 10121 3913 10183
TIME...MOT...LOC 0625Z 004DEG 29KT 3930 10172
KAKPreliminary Local Storm Report
National Weather Service Goodland KS
1235 AM MDT Sat Jun 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1223 AM Non-Tstm Wnd Gst 1 NNE Goodland 39.37N 101.70W
06/14/2025 M56 MPH Sherman KS ASOS
ASOS station KGLD Goodland measured 56 mph
wind gust with detached outflow boundary.
&&
KAKSpecial Weather Statement
National Weather Service Goodland KS
140 AM CDT Sat Jun 14 2025
KSZ028-140730-
Logan KS-
140 AM CDT Sat Jun 14 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL LOGAN COUNTY THROUGH 230
AM CDT...
At 140 AM CDT, Doppler radar was tracking a strong thunderstorm near
Russell Springs, or 24 miles northwest of Scott State Lake, moving
east at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Russell Springs around 145 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
west central Kansas.
&&
LAT...LON 3882 10133 3900 10134 3905 10099 3878 10098
TIME...MOT...LOC 0640Z 268DEG 13KT 3892 10125
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
KAKSpecial Weather Statement
National Weather Service Goodland KS
1257 AM MDT Sat Jun 14 2025
KSZ041-042-140745-
Wichita KS-Greeley KS-
1257 AM MDT Sat Jun 14 2025
...STRONG THUNDERSTORMS WILL IMPACT WESTERN WICHITA AND GREELEY
COUNTIES THROUGH 145 AM MDT/245 AM CDT/...
At 1257 AM MDT/157 AM CDT/, Doppler radar was tracking a cluster of
strong thunderstorms over Tribune, moving east at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of western Wichita and
Greeley Counties, including the following locations... Selkirk.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Goodland.
A Severe Thunderstorm Watch remains in effect until 300 AM MDT/400 AM
CDT/ for west central Kansas.
&&
LAT...LON 3870 10194 3870 10138 3826 10140 3826 10199
TIME...MOT...LOC 0657Z 265DEG 15KT 3845 10173
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
TriggThe Goodland radar (KGLD), 81 km away, was scanning. The volume nearest the first event began at 07:11 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2025Every state in 2025This day in weather historyWarnings in Kansas, June 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1272382.